Mental Health Mondays: Putting the Pro in Prozac

I’ve been speaking about the experience of coming off anti-depressants for a few weeks now (here and here), and now comes the time to start talking about my experience with starting a new one.

This is the fourth anti-depressant that I’ve been on in my life, and all of those in under 18 months. Safe to say, it’s been a bit of a whirlwind.

If you’ve been on an SSRI before you’ll know that the first week does to your gastro-intestinal system. If you haven’t, just think of the worst things associated with those words and you’re probably pretty close. Putting it bluntly, there’s a lot of gas and a lot of pooping. Two of my other meds also made me very nauseous but so far I am skipping out on that one.

A brand new side-effect that I have been gifted with is severe leg cramps. They only started today but they have already impeded my ability to walk, sit, stand, move, breathe, or exist. It feels like the worst cramps I’ve ever had all throughout my thighs and hips, interspersed with with intense muscle spasms. Not the best experience ever but hopefully this one goes away with time.

I’m trying not to get my hopes up too much, and to just see what happens, though I secretly have my fingers crossed that this anti-depressant might finally be the one.

Of course, I will keep you updated with this mental health journey, and I’ll talk to you again next Monday!

I’d love to hear your thoughts on this post and and similar experiences you may have had. Don’t be shy! Just leave them for me in a comment down below.ย 

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s